MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 5MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204390
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon was performing a lcl repair and went to insert the 5 x 25mm biosure regen screw and the screw dethreaded, it looked like it may have fractured at the tip.The malfunction was solved redrilling the hole to insert a 6 x 25 mm screw, a delay shorter than 30 minutes and no patient harm was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Review of the product ifu found adequate warnings and precautions to prevent damage to the device during use.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found: o breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly o inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result use of a driver other than the appropriate biosure driver may result in breakage of the screw a clinical review was conducted and found based on the information provided, no pieces fell inside of the patient.According to the report, the surgeon was ale to resolve the malfunction by re-drilling the hole to insert a 6 x 25 mm screw.It was reported there was a delay of shorter than 30 minutes without patient harm.Therefore, no further clinical/medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SCREW BIOSURE REGENESORB 5MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10807285
Report Number1219602-2020-01796
Device Sequence Number14497627
Product Code MAI
UDI-Device Identifier00885554036664
UDI-Public00885554036664
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number72204390
Device Catalogue Number72204390
Device Lot Number50767605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;